MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP917H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Abscess (1690); Impaired Healing (2378); Post Operative Wound Infection (2446)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient delivered spontaneously on (b)(6) 2020 and suture was used to suture torn right labia majora.The patient experienced poor wound healing.One month later, about 1.5 cm abscess appeared at the suture site, and multiple debridement was performed; repeated one week later and two weeks later, and wound has not healed yet.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the operating surgeon observe any suture deficiency or anomaly before, during the suture placement and/or during debridement procedures? not mention.What type of debridement was performed? was it required anesthesia additionally? please specify.Wound infection to form a pus cavity, the first incision of the pus cavity to remove pus, cut off visible suture; the wound was re-exposed for a second time and drained.Other relevant patient factors/comorbidities/concomitant medications? no.What is physician¿s opinion as to the etiology of or contributing factors to this event (abscess and poor wound healing)? absorption of suture for too long and maternal physical fitness related to the formation of infection.What is the patient¿s current status? discharged from hospital.Additional information was provided: the product code involved are vcp422h and vcp917h (both lot number are unknown).The following information was requested, but unavailable: the patient demographic info: weight, bmi at the time of index procedure? please clarify lot number? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was any prescribed medication required for treatment? please specify.Were cultures performed? results? note: events reported in 2210968-2021-00157.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.

Brand Name
VCL+ UD 36IN 2-0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 
MDR Report Key14103144
Report Number2210968-2022-02645
Device Sequence Number4676853
Product Code GAM
UDI-Device Identifier10705031056039
UDI-Public10705031056039
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP917H
Device Catalogue NumberVCP917H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale